| Model Number |
0847 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Partial thickness (Second Degree) Burn (2694)
| Date of Event |
06/15/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during an adenoidectomy procedure a 4 year suffered a burn.The megasoft pad was on the posterior side.The quarter size blister was discovered when the patient got home from the procedure.The patient had full size pajamas on during the brief procedure.The blister is located on the back of the thigh.It is unknown if any intervention was given, but the patient is doing fine.
Additional Manufacturer Narrative
(b)(4) date sent: 7/5/2023 b3: unknown; captured as awareness date.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Serial number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility.If no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to (b)(6).Is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to (b)(6).What is the serial number of the pad? how long has the account been using mega soft? does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? when were the burns first noticed? what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful third degree burn the burn site looks deep, whitening or blackened and charred what medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? what was the surgical procedure date? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/19/2023.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 0847 pad and pigtail were returned for analysis.Upon visual inspection, it was observed a tear on the top surface near the corner overmold and with the gel exposed.A functional test was performed on the pad and cable, using a multimeter, and they passed the test as intended.No evidence was found that could have contributed to the reported event.It is possible that the damage noted on the returned sample could be possibly caused by exposing the pad to other equipment or may be a result of improper handling.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device sn: (b)(6), and no non-conformances were identified.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/26/2023.Additional information received: the manager does have a picture it was 1 blister slightly smaller than a quarter.I believe she was getting approval to send it.There is also the question could the blister be from something else? the onsie the patient had on had no zipper in the area and just snaps on the front.The account had a new megasoft to replace that one and they are still using the product as indicated.
Additional Manufacturer Narrative
(b)(4).Date sent: 7/20/2023.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility.If no, why not? no it has been sent back as part of the product complaint are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com.Is there any damage(s) noted on the pad? no.If yes, where are they and what is the description of the damage(s)? pad was expired are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com.What is the serial number of the pad? how long has the account been using mega soft? 8 years.Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? when were the burns first noticed? a couple hours after the procedure when the mom changed the child.What is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.One blister.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the patient? back of the thigh.Was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? no.Are there any anticipated long-term effects from the burn or injury? no.What is the current status of the patient? doing well.What was the surgical procedure date? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? supine.Is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? megapower.What power levels was generator set to? was there any diminished effect of the generator noted during the surgery? no.What monopolar disposables were used during the procedure?.
Additional Manufacturer Narrative
(b)(4).Date sent: 8/7/2023.Additional information received; is the megadyne pad currently being used in the facility.If no, why not? no it has been sent back as part of the product complaint are there any photos of the burn (s) that you could share with us in regards to the burn? not available to share.If yes, please send to productcomplaint1@its.Jnj.Com.Is there any damage(s) noted on the pad? no.If yes, where are they and what is the description of the damage(s)? pad was expired.Are there photos that can be shared of the pad? no.If yes, please send to productcomplaint1@its.Jnj.Com.What is the serial number of the pad? unknown ¿ sent in.How long has the account been using mega soft? 8 years.Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? no.When were the burns first noticed? a couple hours after the procedure when the mom changed the child.What is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.One blister.Third degree burn the burn site looks deep, whitening or blackened and charred.What medical intervention was used to treat the burn (such as salve or stitches)? none.Family just watching for signs of infection or worsening condition.Where is the burn located on the patient? back of the thigh.Was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? no.Are there any anticipated long-term effects from the burn or injury? no.What is the current status of the patient? doing well.What was the surgical procedure date? on (b)(6) 2023.How long did the surgical procedure last? 35 minutes.What cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? caviwipe.Was the pad rinsed with water and let dry before this surgical procedure? wiped down- no, dry / yes.How was the patient positioned? supine.Is it possible the patient was in contact with a metal portion of the or table? no.How was the room set up to include patient set up and where was the pad in relation to the patient? patient¿s full body on pad / cautery equipment at foot of bed, physician at head of bed.Was there anything between patient and the pad (ex.Sheet, drape, etc.)? sheet and pajamas.Were there liquids used in prep? no.What skin preparation regiment was utilized for the procedure? none / intra oral procedure.Was urine or other fluids detected in the field after surgery? no.Was there any patient warming blankets used? nbo.If yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? megapower.What power levels was generator set to? coag setting: 40, using blend: monopoloar and bipolar.Was there any diminished effect of the generator noted during the surgery? no.What monopolar disposables were used during the procedure? conmed cautery pencil.
Additional Manufacturer Narrative
(b)(4).Date sent: 8/22/2023.